Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Infection on left elbow, puss formation, taken cephalexin and sulfameth

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 4579 Questions
So I was diagnosted with a Staph infection in my bursa sac on my left elbow on Saturday and have been on Cephalexin and Sulfameth/ Trimethoprim since. The inflamation in my arm has subsided, my fere is gone, and the puss has slowed down dramatically compared to Sunday and Monday. There is a hole in my arm now and a yellow head sticking out which I am uncertain if I need to have drained as it could be my bursa and it could be the infection itself. What are your thoughts?
Posted Sun, 6 May 2012 in Bones, Muscles and Joints
Answered by Dr. Aashish Raghu 21 minutes later

Thanks for the query.

Is there any pain or restriction of movement on moving the elbow joint

Usually yellow head is due to possible spread of infection to the skin. If the area around it is red, warm, tense and painful, it will probably require drainage by your Doctor. Do consult your Doctor in such a situation.

Usually due to bursal sac infection there will be pus collection. After antibiotic treatment there will be significant clearance of the infection but there may be some adhesions and debris which can cause contraction of the sac till it heals.

Usually it will take about 1-2 weeks for better resolution. The antibiotic needs to be taken full course as your Doctor has advised. Avoid moving that elbow joint much. Avoid lifting heavy weights. Avoid keeping the elbow on the table as well. If rest is given to the area it will heal faster.

If withing 3 weeks the region is difficult to move, and any deformity you can consult your Orthopaedician for advice.

Eat high protein diet and plenty of fresh fruits and XXXXXXX leafy vegetables. Drink plenty of water. Exercise daily.

I hope I have answered your query. I will be available to answer your follow up queries.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor